View : 243 Download: 0

Anaphylactic shock to vaginal misoprostol: A rare adverse reaction to a frequently used drug

Title
Anaphylactic shock to vaginal misoprostol: A rare adverse reaction to a frequently used drug
Authors
Shin H.J.Lee S.R.Roh A.Lim Y.Jeong K.A.Moon H.-S.Chung H.W.
Ewha Authors
정혜원문혜성정경아이사라
SCOPUS Author ID
정혜원scopus; 문혜성scopus; 정경아scopus; 이사라scopus
Issue Date
2018
Journal Title
Obstetrics and Gynecology Science
ISSN
2287-8572JCR Link
Citation
Obstetrics and Gynecology Science vol. 61, no. 5, pp. 636 - 640
Keywords
AnaphylaxisHysteroscopyMisoprostolShock
Publisher
Korean Society of Obstetrics and Gynecology
Indexed
SCOPUS; KCI scopus
Document Type
Article
Abstract
Misoprostol is widely used in daily practice for induction of labor and cervical dilatation prior to intrauterine procedures, including dilatation and curettage or hysteroscopy. Anaphylactic shock to intravaginal misoprostol can occur not only in pregnant women, as reported in 2 previous cases, but also in a non-pregnant, perimenopausal woman, as in the case described herein. A 49-year-old woman received vaginal misoprostol for cervical ripening prior to hysteroscopic myomectomy and experienced anaphylactic shock. Two 400 μg doses of misoprostol 6 hours apart caused uncontrolled shaking and high fever followed by shock. In conclusion, the possibility of anaphylactic shock should be considered in patients with sudden hypotension following misoprostol administration. Prompt identification and management are crucial to prevent morbidity and mortality following an anaphylactic shock to misoprostol. © 2018 Korean Society of Obstetrics and Gynecology.
Show the fulltext
DOI
10.5468/ogs.2018.61.5.636
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE